MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the glidesheath slender wire would not advance into the barrel of the needle.Post procedure they attempted to advance the back of the wire through the needle, and the wire successfully advanced through the entire length of the needle.They opened a second kit and used that wire which advanced through the needle with no resistance.The patient was unaffected by this issue.The procedure outcome was successful.There was no patient injury/medical or surgical intervention required.Additional information was received on 29jan2020.The procedure was a diagnostic heart catheterization.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update the h3 section and to provide the completed investigation results.One 6fr glidesheath slender guide wire and needle were received for product evaluation.Visual inspection revealed that there was no bends, kinks, or damage observed on the guidewire.The guidewire was inserted into the needle; the guidewire could not be inserted into the needle cannula.The floppy end weld was viewed under microscope and uncoiling was noted.Measurements of the guide wire were taken and the diameter throughout the wire is 0.510 mm which is within manufacturer specifications (0.51-0.54 mm).Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.However, the exact cause of the reported event cannot be determined based on the available information.Terumo is further investigating the reported event.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key9758455
Report Number1118880-2020-00036
Device Sequence Number714025
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot NumberXN13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight55